Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 32, NWS Melbourne, FL

May 8, 2015

NWS Melbourne, FL issued this small craft advisory at May 8, 2015, 4:33 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 8, 2015, 4:33 AM EDT (08:33 UTC)
Expired
May 8, 2015, 4:00 PM EDT
In force
11 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WHUS72 KMLB 080833
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EDT FRI MAY 8 2015

AMZ570-572-082000-
/O.NEW.KMLB.SC.Y.0032.150508T0833Z-150508T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
433 AM EDT FRI MAY 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND SEAS...NORTHWEST WINDS TO 15 KNOTS AND SEAS UP TO 7
  FEET ARE EXPECTED INTO MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND OR SEAS TO 5 TO 7 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
15

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 8, 4:00 AM EDT, 33 minutes earlier.

Area forecast discussion, May 8, 4:00 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT FRI MAY 8 2015

.DISCUSSION...

TODAY...SUBTROPICAL STORM ANA OFFSHORE OF THE SOUTH CAROLINA COAST
WILL MOVE ONLY SLOWLY NORTHWARD TODAY. SOME MOISTURE IN THE MID/UPR
LEVELS IS FORECAST TO PIVOT SOUTH TOWARD VOLUSIA AND BREVARD
COUNTIES INTO THE AFTERNOON. SHORT RANGE MODELS TRY TO GENERATE SOME
SPOTTY LIGHT PRECIP AMOUNTS BUT OVERALL DRYNESS TO THE AIRMASS
SHOULD LIMIT SHOWER COVERAGE BELOW 15 PERCENT. WILL KEEP FORECAST
DRY WITH NW LOW LVL FLOW. SHOULD SEE AN EAST COAST BREEZE DEVELOP
ALONG THE COAST FROM THE NNE/NE AND PUSH SLOWLY INLAND INTO LATE
AFTERNOON. HIGHS WILL REACH THE MID-UPPER 80S. A NORTH TO NORTHEAST
OCEAN SWELL WILL PRODUCE A MODERATE RIP CURRENT RISK AT THE BEACHES.

TONIGHT...00Z GFS HAS ANOTHER VORT LOBE SWINGING SE MAINLY ACROSS
THE E CENTRAL FL ATLANTIC WATERS WHICH SHOULD ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP OUT ACROSS THE OFFSHORE GULF
STREAM WATERS. OVER LAND...LOW LVL FLOW WILL BECOME NW FOR NRN AREAS
AND W-SW ACROSS THE TREASURE COAST WITH DRY WEATHER EXPECTED. SKIES
WILL BE MOSTLY CLEAR TO PARTLY CLOUDY WITH LOWS IN THE 60S.

SAT-SUN...

SUBTROPICAL STORM ANA IS TRAPPED BY A DEEP RIDGE AXIS EXTENDING FROM
THE NRN GOMEX TO THE MID ATLC COAST AND IS EXPECTED TO MEANDER OVER
THE CAROLINA COAST THRU THE UPCOMING WEEKEND. LITTLE TO NO PRECIP
CHANCES AS THE POSITION OF ANA WILL KEEP CENTRAL FL UNDER HER
DESCENDING LEFT FLANK...CHARACTERIZED BY DEEP NWRLY FLOW...LARGE
SCALE SUPPRESSION... AND WEAK MOISTURE ADVECTION. INDEED...MODEL
GUIDANCE INDICATES A SHALLOW BUT SIGNIFICANT SUBSIDENCE INVERSION IN
THE H85-H70 LYR WITH SUBSTANTIAL DRY AIR AND NO ORGANIZED MID/UPR
LVL DYNAMIC LIFT ABV IT. WHAT LITTLE PRECIP DOES OCCUR WILL BE FAR
MORE THE EXCEPTION THAN THE RULE...MOST LIKELY IN THE FORM OF LIGHT
TO MODERATE SHRAS AS DEEP LYR NW FLOW IS ONE OF THE LEAST FAVORABLE
FLOW REGIMES FOR DEEP CONVECTION IN CENTRAL FL.

WILL GO WITH A SLGT CHC OF SHRAS SUN AFTN AS THE ATLC RIDGE AXIS...
CURRENTLY OVER THE SRN BAHAMAS/GREATER ANTILLES...LIFTS INTO S FL
AND  WEAKENS THE LOW/MID LVL PGRAD ENOUGH TO ALLOW THE EAST COAST
SEA BREEZE TO DVLP WHILE LIGHT WRLY STEERING FLOW KEEPS IT PINNED
NEAR THE COAST. ACTUALLY...THE LOW LEVEL CYCLONIC FLOW AND SLIGHTLY
INCREASED LOW LEVEL MOISTURE MIGHT BE MORE OF A SIGNAL OF
CONSIDERABLE STRATUS DURING THE OVERNIGHT/MORNING HRS...BUT
NUMERICAL GUIDANCE IS NOT PICKING UP ON THIS ATTM. TEMPS NEAR AVG
SAT/SAT NIGHT AS THE NW FLOW THRU THE H100-H70 LYR WILL NOT PROMOTE
WARM AIR ADVECTION. TEMPS A FEW DEG ABV AVG SUN/SUN NIGHT AS H100-
H70 WINDS SHIFT TO THE S/SE.

MON-THU... UPDATE TO FOLLOW.

&&

.AVIATION... VFR FLYING WX EXPECTED AS SOME VFR MID LVL CIGS AFFECT
NRN/CENTRAL TERMINALS TODAY. ANY CONVECTIVE DEVELOPMENT LOOKS TO
OCCUR OFFSHORE TONIGHT WITH VFR CONDS AT TERMINALS CONTINUING.

&&

.MARINE... HIGHER SEAS TO 6-7 FT WILL LINGER ACROSS THE OFFSHORE
WATERS NORTH OF SEBASTIAN INLET INTO THE AFTERNOON AND WILL EXTEND
THE SMALL CRAFT ADVISORY THERE UNTIL 4 PM. A 3-5 FT SWELL WILL
AFFECT THE NEAR SHORE WATERS WITH SOME 6 FT SWELLS AFFECTING THE
NEAR SHORE VOLUSIA WATERS TODAY. FOR TONIGHT...A GRADUAL DECREASE IN
SWELLS HEIGHTS IS EXPECTED BUT MAY NEED TO CONTINUE CAUTION
OFFSHORE. A CHANCE FOR SHOWERS/LIGHTNING STORMS WILL OCCUR ACROSS
THE OFFSHORE WATERS TONIGHT AS ANOTHER MID LVL DISTURBANCE PIVOTS SE
AROUND THE CIRCULATION OF ANA.

SAT-TUE...ATLC RIDGE AXIS OVER THE SRN BAHAMAS/GREATER ANTILLES WILL
GRADUALLY REBUILD INTO CENTRAL FL AS SUBTROPICAL STORM ANA DRIFTS
INTO THE CAROLINAS. GENTLE TO MODERATE W/SW BREEZE SAT MRNG WILL
SHIFT TO THE E/SE BY LATE SAT AFTN AND REMAIN IN PLACE INTO EARLY
NEXT WEEK. SEAS 3-4FT NEARSHORE AND 4-5FT OFFSHORE EARLY
SAT...SUBSIDING TO 2-3FT NEARSHORE AND 3-4FT OFFSHORE BY SUNSET SAT
AND CONTG THRU THE REMAINDER OF THE FCST.

&&

.FIRE WEATHER...MIN RHS TO AROUND 40 PERCENT ACROSS THE INTERIOR
WITH NW WINDS TO 10 MPH TODAY. SHOULD BE DRY WITH NO HEADLINES
NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  64  86  68 /  10  10   0  10
MCO  87  66  91  68 /  10  10   0  10
MLB  85  65  85  70 /  10  10  10  10
VRB  85  64  86  69 /  10  10  10  10
LEE  87  67  89  69 /  10   0   0  10
SFB  87  67  89  69 /  10  10   0  10
ORL  87  68  90  70 /  10  10   0  10
FPR  85  64  87  69 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....BRAGAW
Hazardous weather outlook, May 8, 4:27 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
427 AM EDT FRI MAY 8 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
427 AM EDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A NORTH TO NORTHEAST OCEAN SWELL FROM SUBTROPICAL STORM ANA WILL
CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL
FLORIDA BEACHES. ASK ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE
BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. THE SWELLS WILL
ALSO PRODUCE SOME ROUGH SURF NORTH OF CAPE CANAVERAL TODAY.

.WIND AND SEA IMPACT...
A SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT ACROSS THE OFFSHORE
WATERS NORTH OF SEBASTIAN INLET INTO THE AFTERNOON WITH SEAS UP TO
6 TO 7 FEET AND HIGHER IN THE GULF STREAM. SMALL CRAFT SHOULD ALSO
EXERCISE CAUTION ACROSS THE NEAR SHORE WATERS NORTH OF SEBASTIAN
INLET.

.FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY ACROSS THE INTERIOR WILL CONTRIBUTE TO A
MODERATE FIRE DANGER THIS AFTERNOON.

.THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS MAY DEVELOP ACROSS THE OFFSHORE
ATLANTIC WATERS TONIGHT AS A MID LEVEL DISTURBANCE DROPS
SOUTHEAST AROUND THE CIRCULATION OF ANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE CHANCE FOR SHOWERS AND LIGHTNING STORMS WILL RETURN LATE IN
THE WEEKEND AND INCREASE SOME INTO MID WEEK AS MOISTURE LEVELS
GRADUALLY INCREASE AND A RETURN TO A MORE TYPICAL DAILY SEA BREEZE
REGIME DEVELOPS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.